Doctor insights on:
Prescribed 10mg oral baclofen for "ms hug", experiencing nausea and vomiting. What can I do to alleviate it? Pepto, ginger, mint haven't helped.
Use different med: Suggest considering a switch to an alternative medication which does not cause your symptoms, but might work well for spasticity, and perhaps tizanidine would be of value. Ms hug usually refers to spinal cord inflammation, which should be treated with steroids or acthar, as could represent a relapse. Also, do not see specific ms med on your list. Do you have a neurologist? If not, you need one. ...Read more
Baclofen: Baclofen is drug that can be given by mouth or by direct deliver to the spine by a pump that is implanted in the abdomen. The drug is typically used for spasticity, that is rigidity in the the muscles. It is sometimes used for pain control in trigeminal neuralgia, a type of facial pain. ...Read more
Yes: Assuming you are using Baclofen for spasticity due to e.g. Stroke or ms: a weak and hypertonic (spastic) leg may need some spasticity to keep the leg extended (straight) using antigravity muscles (hip and knee extensors, ankle plantarflexors). Reduction of tone by too high a dose of Baclofen may reduce the degree of spasticity below what is needed to keep the leg extended. ...Read more